Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 86, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 13, 2021, 3:40 AM EDT. It took effect at Aug 13, 2021, 1:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2021, 3:40 AM EDT (07:40 UTC)
- In effect from
- Aug 13, 2021, 1:00 PM EDT
- Expired
- Aug 14, 2021, 1:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
927 WHUS73 KMQT 130740 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 340 AM EDT Fri Aug 13 2021 LSZ249-250-131545- /O.NEW.KMQT.SC.Y.0086.210813T1800Z-210814T0300Z/ Marquette to Munising MI-Munising to Grand Marais MI- 340 AM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Marquette to Munising MI and Munising to Grand Marais MI. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-131545- /O.NEW.KMQT.SC.Y.0086.210813T1700Z-210814T0400Z/ Grand Marais to Whitefish Point MI- 340 AM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...From 1 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ jp
3 follow-up statements
582 WHUS73 KMQT 131437 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1037 AM EDT Fri Aug 13 2021 LSZ249-250-132245- /O.CON.KMQT.SC.Y.0086.210813T1800Z-210814T0300Z/ Marquette to Munising MI-Munising to Grand Marais MI- 1037 AM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Waves 2 to 4 ft expected. * WHERE...Marquette to Munising MI and Munising to Grand Marais MI. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-132245- /O.CON.KMQT.SC.Y.0086.210813T1700Z-210814T0400Z/ Grand Marais to Whitefish Point MI- 1037 AM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 15 kt and waves 3 to 4 ft expected. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
952 WHUS73 KMQT 132044 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 444 PM EDT Fri Aug 13 2021 LSZ249-140100- /O.EXT.KMQT.SC.Y.0086.000000T0000Z-210814T0100Z/ Marquette to Munising MI- 444 PM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Marquette to Munising MI. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-140445- /O.EXT.KMQT.SC.Y.0086.000000T0000Z-210814T0500Z/ Grand Marais to Whitefish Point MI- 444 PM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 1 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-140300- /O.CON.KMQT.SC.Y.0086.000000T0000Z-210814T0300Z/ Munising to Grand Marais MI- 444 PM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
193 WHUS73 KMQT 140140 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 940 PM EDT Fri Aug 13 2021 LSZ250-140300- /O.CON.KMQT.SC.Y.0086.000000T0000Z-210814T0300Z/ Munising to Grand Marais MI- 940 PM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 4 ft occurring. * WHERE...Munising to Grand Marais MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ251-140500- /O.CON.KMQT.SC.Y.0086.000000T0000Z-210814T0500Z/ Grand Marais to Whitefish Point MI- 940 PM EDT Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft occurring. * WHERE...Grand Marais to Whitefish Point MI. * WHEN...Until 1 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 2:57 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 13, 2:57 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
257 AM EDT Fri Aug 13 2021
.SHORT TERM...(Today and tonight)
Issued at 253 AM EDT FRI AUG 13 2021
Mostly clear night has been observed across the region tonight. Temps
have responded nicely and fallen into the 60s by the lakeshores
and 50s inland. Some areas in the interior west have fallen into
the 40s. Quiet the change from the past few days! Today, expecting
the trend to continue, with a cooler day in the works.
With broad troughing continuing southward out of Hudson Bay, another
shortwave will swing through the area. With this shortwave, thermal
trough at 850mb is expected to pivot through and lower 850mb temps
could fall to near 5C by afternoon. With increased surface
convergence in the east, some isolated shower activity is
expected. Deep mixing during this CAA regime will also allow gusty
winds aloft to mix down to the surface. Widespread 20 to 25 mph
winds are expected, with some 30 mph winds being possible in the
Keweenaw. With these stronger winds mixing down, waves should
build across the beaches of Alger County by afternoon. Elected to
issue a beach hazard statement. Daytime highs should top out in
the low 70s in the east and south, and near 70 in the west.
Tonight, dry airmass will again allow for a night that's cooler than
we've seen in a while. Areas by the lakeshores should bottom out in
the 50s, but inland areas should dip into the 40s. Some areas of the
interior west could even see some 30s.
.LONG TERM...(Saturday through Thursday)
Issued at 230 AM EDT FRI AUG 13 2021
Upper air pattern consists of a 500 mb trough in the lower Great
Lakes 12z Sat and a ridge in the western U.S. and across the sern
U.S. A weak trough develops along the Mississippi River Valley this
forecast period through 12z Mon. Will be dry and quiet for this
forecast period.
In the extended, the GFS and ECMWF show a 500 mb trough in the
Pacific NW and a broad 500 mb ridge across the east half of the U.S.
12z Mon. There is also a 500 mb low over the corn belt 12z Mon.
Pattern changes little 12z Tue. By 12z Wed, the trough is in the
northern Rockies which moves into the northern plains 12z Thu and
into the upper Great Lakes 12z Fri. Temperatures will be above
normal for this forecast period and will get increasingly humid
later in the period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 124 AM EDT FRI AUG 13 2021
VFR conditions will continue thru this fcst period at
KIWD/KCMX/KSAW. With the onset of daytime heating today, gusty wnw
winds will develop at all terminals by late morning. Winds will
again be strongest at KCMX where gusts to around 25kt or so are
expected.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 253 AM EDT FRI AUG 13 2021
Westerly to northwesterly winds will increase today as a colder
airmass moves over the lake. This added instability will allow
widespread winds of 20 to 25 knots across the lake. High pressure is
expected to build eastward across the Great Lakes. This will usher
in a period of light winds of 20 knots or less starting tonight
through the middle of next week. The exception could be Sunday and
Sunday night between the Keweenaw and Isle Royale, where
southwesterly winds could approach 25 knots.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement from noon EDT today through this evening
for MIZ006.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JP
LONG TERM...07
AVIATION...DR
MARINE...JPHazardous weather outlook, Aug 13, 3:17 AM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 317 AM EDT Fri Aug 13 2021 MIZ001>004-007-009>014-084-085-141200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton- Northern Schoolcraft- 317 AM EDT Fri Aug 13 2021 /217 AM CDT Fri Aug 13 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005-006-141200- Marquette-Alger- 317 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a high swim risk for the Lake Superior beaches of Alger County this afternoon. See the latest beach hazards statement for more details. There is a moderate swim risk for the Lake Superior beaches of Marquette County this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-141200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 317 AM EDT Fri Aug 13 2021 /217 AM CDT Fri Aug 13 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-141200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 317 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:48 AM EDT | Beach Hazards Statement | MQT | Alger | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.